Missouri, 2011Flash Flood in Missouri, June 2, 2011
June 2, 2011 · NWS LSX · 1 event in 1 county or zone
A warm front lifted northward through the forecast area. Showers and thunderstorms developed north of the warm front, producing up to 6 inches of rain over northeastern Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northward through the forecast area. Showers and thunderstorms developed north of the warm front, producing up to 6 inches of rain over northeastern Missouri. This caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 2, 3:14 AM CST, 46 minutes earlier.
Area forecast discussion, Jun 2, 3:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
414 AM CDT THU JUN 2 2011
.DISCUSSION...
/336 AM CDT THU JUN 2 2011/
APPEARS THAT STORMS FROM YDAY AFTN OVER NRN KS MAY HAVE LEFT A
DEEP ENOUGH OUTFLOW BDRY SUCH THAT INTERACTION BETWEEN THIS BDRY
AND THE LLJ WAS SUFFICIENT TO PRODUCE AN EARLY MORNING MESOSCALE
CONVECTIVE SYSTEM IN NERN KS. ADDITIONAL TSRA HAVE DEVELOPED AHEAD
OF THE MCS ACROSS THE NRN CWA WITH SLOW CELL MOVEMENT AND NEW
UPSTREAM GROWTH CONTRIBUTING TO A CONCERN FOR FLASH FLOODING IN
NERN MO/EXTREME WEST CENTRAL IL.
WMFNT CONTINUES LIFTING NEWD THROUGH MO AND INTO IL TODAY AS HIGH
PRESSURE ACROSS THE GRTLKS SHIFTS EWD AND A LOW PRESSURE SYSTEM
BEGINS TO LIFT THROUGH THE NRN PLAINS. THUNDERSTORMS MAY RE-FIRE THIS
AFTN AS THE MOIST AIR MASS BEHIND THE WMFNT BECOMES UNSTABLE WITH
DIURNAL HEATING. PCPN THREAT SHOULD DIMINISH BY LATER TONIGHT WITH
THE H85 BDRY WELL NE OF THE CWA WHEN THE SWLY LLJ STARTS TO INCREASE.
HOT AND HUMID CONDITIONS SPREAD ACROSS THE AREA FOR THE NEXT FEW
DAYS AS UPPER RIDGING BUILDS ACROSS THE REGION. TEMPERATURES IN THE
LOW TO MID 90S LOOK REASONABLE GIVEN H85 TEMPERATURES OF AROUND
20-22 DEG C AND AMPLE INSOLATION. DEPENDING ON DEW POINT
TRENDS...HEAT INDEX READINGS COULD REACH 100 DEGREES IN SOME AREAS
ON FRI DURING THE LATE AFTN AND EARLY EVENING. MODELS CONTINUE TO SHOW
A CDFNT APPROACHING THE MO/IA BORDER ON SAT BUT DISAGREE
THEREAFTER. ATTM THE ECMWF LOOKS TOO FAR SOUTH WITH THE FRONT
GIVEN THE LACK OF FORCING AND STRENGTH OF THE SFC HIGH ACROSS THE
SERN CONUS. FEW CHANGES PAST 12Z SUN.
KANOFSKY
&&
.AVIATION...
/1138 PM CDT WED JUN 1 2011/
FAIRLY LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS THAT
BLANKETED WEST CENTRAL MISSOURI LATE THIS AFTERNOON REMAINED
NEARLY STATIONARY AND DRIED UP BEFORE IT COULD MAKE ANY HEADWAY
INTO OUR AREA. IT APPEARS THAT THE FORCING MECHANISM INITIALLY RESPONSIBLE
FOR THAT CONVECTION...LOW LEVEL WARM ADVECTION INTO WARM FRONT AND
THEN INTO SELF-REGENERATING OUTFLOW BOUNDARY...HAS NOW
WEAKENED. NEXT ROUND OF CONVECTION THAT SHOULD BE OUR PRIMARY
THREAT FOR THE REST OF TONIGHT AND INTO THU MORNING IS CONGEALING
OVER N CENTRAL KS...AND APPEARS TO BE DRIVEN BY MID LEVEL
THERMAL/MOISTURE ADVECTIVE PROCESSES. WITH MORE OF A MID LEVEL
FORCING REGIME IN MIND...IT WOULD APPEAR THAT THE GREATEST THREAT
OF SHOWERS/SCATTERED THUNDERSTORMS WILL BE OVER N MO/UIN AREA
DURING THE PREDAWN HOURS AND INTO THURSDAY MORNING. COULD SEE SOME
PRECIP AS FAR SOUTH AS THE I-70 CORRIDOR...BUT BELIEVE ANYTHING IN
THIS AREA WILL BE QUITE LIGHT. ONCE AGAIN...COVERAGE OF
THUNDERSTORMS REMAINS UNCERTAIN SO CONTINUE TO HIGHLIGHT THREAT
WITH CB CLOUD GROUPS...AS WELL AS VCTS IN UIN WHERE THUNDERSTORM
THREAT SHOULD BE SOMEWHAT HIGHER. AS LIFT EXITS AREA BY LATE
THURSDAY MORNING...FORECASTS TAKE ON A WARM SECTOR LOOK...WITH
SCATTERED CU AND WINDS BECOMING A BIT MORE SOUTHERLY.
SPECIFICS FOR KSTL...FAIRLY WEAK BUT SUSTAINED WAA...PRIMARILY
ABOVE 850 MB...MAY BE JUST ENOUGH TO KICK OFF A FEW PREDAWN
SHOWERS WITH VFR CIGS. STILL CANT TOTALLY RULE OUT A THUNDERSTORM
OR TWO IN THE AREA...BUT COVERAGE IS STILL LOOKING FAIRLY SPARSE
SO THREAT IS ONLY HIGHLIGHTED BY CB CLOUD GROUP AT THIS TIME
PRECIP SHOULD END BY MID MORNING AS THE LIFT PUSHES INTO
ILLINOIS...WITH SCATTERED CU DEVELOPING BY LATE MORNING AS WARM
SECTOR PUSHES INTO AREA.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 2, 2:29 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
329 AM CDT THU JUN 2 2011
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030830-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
329 AM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WERE OCCURRING EARLY THIS MORNING ACROSS PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A FEW OF THE
STRONGER STORMS COULD PRODUCE SMALL HAIL...STRONG WIND GUSTS...AND
LOCALLY HEAVY RAINFALL.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF
THE STORMS ACROSS NORTHEAST MISSOURI AND EXTREME WEST CENTRAL
ILLINOIS TODAY COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
KANOFSKY
In the hours before
Special weather statement, Jun 2, 3:34 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 AM CDT THU JUN 2 2011
MOZ018-019-021000-
KNOX MO-LEWIS MO-
434 AM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND KNOX
COUNTIES UNTIL 500 AM CDT...
AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PLEVNA...OR 8 MILES SOUTH OF
EDINA...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EDINA...
KNOX CITY...
LA BELLE...
COLONY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BRITT
Local storm report, Jun 2, 3:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLOOD LA GRANGE 40.05N 91.50W
06/02/2011 LEWIS MO LAW ENFORCEMENT
4 TO 5 INCHES OF WATER STANDING ON CITY STREETS
&&
BRITTFlash Flood, Lewis
- When
- June 2, 4:00 AM CST to 9:33 AM CST
- Where
- Lewis County, 1.37 mi NW of Deer Ridge to 2.23 mi WSW of Steffenville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.235, -91.918
Between 4 and 6 inches of rain fell in a short amount of time on already saturated soils. This caused flash flooding. Numerous roads were flooded including two feet of water over Highway C at the intersection with Highway CC. Also, Highway 156 was flooded about a mile east of intersection with Highway J.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Louisiana, June 2, 2011$105,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327312.